MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® CLEAN-CATH® INTERMITTENT CATHETER; VINYL CATHETER
Model Number 421716
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the surgeon was not happy with the replacement product, as the product allegedly did not drain well, especially for males.The urologist alleged that the silicone was not as smooth as the red rubber; therefore, not sliding well.One of the anaesthetists used this catheter as an intra- nasal guide for pediatric patients.
 
Additional Manufacturer Narrative
For the reported issue (the surgeon was not happy with replacement product as the product allegedly does not drain well especially for males.The urologist alleged that the silicone wasn't as smooth as the red rubber, therefore did not slide well.He also stated that one of the anaesthetists used this catheter as an intra- nasal guide for pediatric patients) was unconfirmed, since the catheter was found within specification.During the visual inspection no obvious defects were found in the sample.No kinks or obstructions were detected.Per functional test observed flow through the catheter.Per dimensional assessment the sample was found within specification.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: ¿visually inspect the product for any imperfections or surface deterioration prior to use.For urological use only.To use: insert rounded end of catheter.This is a single use device.Do not re-sterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient." (b)(4).
 
Event or Problem Description
It was reported that the surgeon was not happy with the replacement product, as the product allegedly did not drain well, especially for males.The urologist alleged that the silicone was not as smooth as the red rubber; therefore, did not slide well.One of the anaesthetists used this catheter as an intra- nasal guide for pediatric patients.

Brand Name
BARD® CLEAN-CATH® INTERMITTENT CATHETER
Common Device Name
VINYL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key6540710
Report Number1018233-2017-02263
Device Sequence Number16359946
Product Code KOD
UDI-Device Identifier00801741038839
UDI-Public(01)00801741038839(10)NGAW2118
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K802665
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number421716
Device Catalogue Number421716
Device Lot NumberNGAW2118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 04/13/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date05/03/2017
Supplement Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1